Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Mar 5, 2016, 3:18 AM CST. It took effect at Mar 5, 2016, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 3:18 AM CST (09:18 UTC)
- In effect from
- Mar 5, 2016, 1:00 PM CST
- Expired
- Mar 5, 2016, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
959 WWUS83 KABR 050918 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 318 AM CST SAT MAR 5 2016 ...DRY AND BREEZY CONDITIONS THIS AFTERNOON... .AN ABNORMALLY WARM AIR MASS WILL COMBINE WITH DRY AIR AND GUSTY SOUTH TO SOUTHEAST WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. SDZ267-051730- /O.NEW.KABR.FW.W.0001.160305T1900Z-160306T0000Z/ LOWER BAD RIVER- 318 AM CST SAT MAR 5 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 267. * WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY GROW AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
2 follow-up statements
767 WWUS83 KABR 051718 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1118 AM CST SAT MAR 5 2016 ...DRY AND BREEZY CONDITIONS THIS AFTERNOON... .AN ABNORMALLY WARM AIR MASS WILL COMBINE WITH DRY AIR AND GUSTY SOUTH TO SOUTHEAST WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. SDZ267-060000- /O.CON.KABR.FW.W.0001.160305T1900Z-160306T0000Z/ LOWER BAD RIVER- 1118 AM CST SAT MAR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 267. * WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS AROUND30 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY GROW AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CONNELLY
292 WWUS83 KABR 060001 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 601 PM CST SAT MAR 5 2016 SDZ267-060115- /O.EXP.KABR.FW.W.0001.000000T0000Z-160306T0000Z/ LOWER BAD RIVER- 601 PM CST SAT MAR 5 2016 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 267... FIRE CONDITIONS ARE IMPROVING ACROSS THE REGION THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ TDK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:14 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 4, 11:14 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1114 PM CST FRI MAR 4 2016 .UPDATE... ISSUED AT 900 PM CST FRI MAR 4 2016 NO MAJOR ISSUES NOTED THIS EVENING. WILL KEEP AN EYE ON CLOUD DECK JUST EAST OF KABR/KATY. THIS DECK MAY ADVECT A LITTLE FURTHER WEST THAN FORECAST AT THE MOMENT. WILL MET WATCH IT. TEMPERATURES LOOK OK. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 336 PM CST FRI MAR 4 2016 DRY FORECAST THROUGH THE WEEKEND. WE WILL SEE SURFACE HIGH PRESSURE SETTLE OVERHEAD...WHICH WHEN COMBINED WITH THE LOSS OF DAYTIME HEATING...WILL RESULT IN WINDS FALLING OFF AND FAVORABLE RADIATIONAL CONDITIONS. WE WILL ALSO SEE WARM ADVECTION AT 850MB BECOME REESTABLISHED TOWARDS MORNING WEST RIVER. WINDS AT 850MB INCREASE THROUGH THE DAY OUT OF THE SOUTHWEST RESULTING IN TEMPERATURES +6 TO +13C BY 00Z SUNDAY. LOW LEVEL FLOW IS MORE SOUTHEASTERLY...WHICH WILL LIMIT MIXING BUT GIVEN BARE GROUND CWA WIDE SHOULD MIX TEMPERATURES TO 10 TO 20 DEGREES ABOVE AVERAGE. SATURDAY NIGHT A BLOB OF WARM AIR WITH 850MB TEMPERATURES PEAKING AT +16C WILL MOVE OVERHEAD...ALONG WITH SOUTHWEST WINDS AROUND 50KTS. THIS WILL KEEP TEMPERATURES MILD OVERNIGHT...SO WHILE 850MB READINGS DROP ABOUT 2C BY DAYBREAK...THE WARM START AND THE FACT THAT WE ARE 2 STANDARD DEVIATIONS ABOVE CLIMO SUPPORTS US MIXING CLOSE TO THAT LEVEL...WHICH YIELDS TEMPERATURES AROUND 70 DEGREES. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 336 PM CST FRI MAR 4 2016 THE LONG TERM MODELS SHOW VERY GOOD AGREEMENT WITH THE UPPER LEVEL AND SURFACE FEATURES. THE PERIOD BEGINS WITH LARGE TROUGHING OVER THE SOUTHWEST US WITH TWO SEPARATE SIGNIFICANT EMBEDDED SHORT WAVE TROUGHS. THE FIRST TROUGH WILL BE KICKING NORTHEAST INTO OUR REGION MONDAY AND MONDAY NIGHT WITH A SURFACE COOL FRONT MOVING THROUGH. THE SECOND TROUGH WILL DIG FROM OFF THE CA COAST INTO NORTHERN MEXICO WHILE CLOSING OFF. THIS SYSTEM WILL THEN MOVE INTO TX BY LATE IN THE LONG TERM. THE SHORT WAVE MOVING INTO OUR REGION MONDAY AND MONDAY NIGHT WILL BRING DECENT CHANCES OF SHOWERS TO THE CWA MAINLY ACROSS THE EAST. THE MODELS ALSO INDICATE SOME WEAK INSTABILITY (CAPES UNDER 1000 J/KG) SHOULD RESULT IN SOME THUNDERSTORMS ACROSS THE EAST. AFTER THIS MOVES ON...THE REST OF THE LONG TERM LOOKS TO BE DRY WITH WEAK NORTHERN STREAM FLOW OVER OUR REGION WITH RIDGING BUILDING UP BY FRIDAY. TEMPERATURES THROUGH THE PERIOD WILL REMAIN MUCH ABOVE NORMAL WITH HIGHS SOME 10 TO AS MUCH AS 25 DEGREES ABOVE NORMAL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1112 PM CST FRI MAR 4 2016 MVFR CIGS ARE LIKELY TO STICK AROUND AT KATY/KABR THROUGH MUCH OF THE NIGHT...BUT THEN SHOULD MIX OUT SATURDAY MORNING. MVFR FOG IS POSSIBLE AT KPIR/KMBG LATE TNT...BUT SKIES SHOULD OTHERWISE REMAIN MOSTLY CLEAR. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...TDK SHORT TERM...CONNELLY LONG TERM...MOHR AVIATION...TDK
Hazardous weather outlook, Mar 4, 10:38 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1038 PM CST FRI MAR 4 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060445- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 1038 PM CST FRI MAR 4 2016 /938 PM MST FRI MAR 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:40 PM CST | Wind Advisory | ABR | Codington, Day, Deuel, Grant, Marshall, Roberts | 18 hr |
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.